Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 66, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 30, 2012, 5:17 PM CDT for Newton County, Searcy County, Arkansas. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2012, 5:17 PM CDT (22:17 UTC)
- Expired
- Mar 30, 2012, 6:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Newton County, AR, Searcy County, AR
The radar
The Little Rock radar (KLZK), 140 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 5:22 PM CDT | HAIL 1 | Hasty, AR | QUARTER SIZED HAIL IS COVERING THE GROUND IN HASTY. |
| Mar 30, 5:28 PM CDT | HAIL 1 | 3 S Hasty, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 518 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
923 WUUS54 KLZK 302217 SVRLZK ARC101-129-302300- /O.NEW.KLZK.SV.W.0066.120330T2217Z-120330T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 517 PM CDT FRI MAR 30 2012 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL NEWTON COUNTY IN NORTH CENTRAL ARKANSAS... WEST CENTRAL SEARCY COUNTY IN NORTH CENTRAL ARKANSAS... * UNTIL 600 PM CDT * AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CARVER...OR 7 MILES EAST OF JASPER...AND MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... POINT PETER... PIERCETOWN... EULA... CARVER... VENDOR... MT JUDEA... HASTY... WOOLUM REC AREA... STACK ROCK... SKULL BLUFF... MT HERSEY... KENT MTN... ICELODO MTN... HALL... FLAT... CHINQUAPIN KNOB... CAVE CREEK... BUFFALO RIVER NARROWS... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3600 9279 3582 9293 3595 9315 3606 9305 TIME...MOT...LOC 2217Z 298DEG 13KT 3600 9305 $$ 44
1 follow-up statement
690 WWUS54 KLZK 302238 SVSLZK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 538 PM CDT FRI MAR 30 2012 ARC101-129-302300- /O.CON.KLZK.SV.W.0066.000000T0000Z-120330T2300Z/ NEWTON AR-SEARCY AR- 538 PM CDT FRI MAR 30 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL SEARCY AND EAST CENTRAL NEWTON COUNTIES UNTIL 600 PM CDT... AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES EAST OF CARVER...OR 12 MILES EAST OF JASPER...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE... POINT PETER... EULA... MT JUDEA... WOOLUM REC AREA... STACK ROCK... SKULL BLUFF... MT HERSEY... KENT MTN... ICELODO MTN... HALL... FLAT... CHINQUAPIN KNOB... CAVE CREEK... BUFFALO RIVER NARROWS... BLAYLOCK KNOB... BAKER FORD... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3591 9308 3604 9298 3600 9279 3582 9293 TIME...MOT...LOC 2238Z 303DEG 13KT 3596 9297 $$ 44
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 2:50 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Mar 30, 2:50 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 250 PM CDT FRI MAR 30 2012 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT MAIN FOCUS FOR THE SHORT TERM IS TWO FOLD...THE FIRST BEING THE NEAR-RECORD WARMTH EXPECTED LATE THIS WEEKEND...AND THE SECOND THE POTENTIAL FOR SEVERE WEATHER MONDAY NIGHT. BEFORE WE GET TO THE HEAT THOUGH...WILL KEEP MINIMAL PRECIP CHANCES ACROSS THE FORECAST AREA AT VARIOUS TIMES FROM TONIGHT THROUGH SATURDAY EVENING. NOT EXPECTING ANY SHOWER/TSTM DEVELOPMENT THROUGH THIS EVENING. HOWEVER THERE IS A FRONT TO THE NORTH OF THE STATE THAT WILL BE SHOVED INTO THE NORTHERN PARTS OF ARKANSAS TONIGHT. CONVERGENCE ALONG THE FRONT COULD BE ENOUGH TO SPARK OFF SOME SHOWERS AND THUNDERSTORMS IN THE NORTHEAST TONIGHT. SOME MODELS DEPICT THIS AND OTHERS DO NOT...HENCE THE REASON FOR STICKING WITH MINIMAL PRECIP CHANCES. LATE TONIGHT AND INTO EARLY SAT MORNING...OTHER PIECES OF GUIDANCE INDICATE SMALL CHANCES FOR AN MCS TO AFFECT THE SOUTHWEST PART OF THE STATE. FINALLY DURING THE AFTERNOON TOMORROW...STRONGER HEATING AND THE POTENTIAL FOR REMNANT BOUNDARIES SHOULD BE ENOUGH FOR 15-20 POPS FOR ISOLATED TO SCATTERED AFTERNOON SHOWERS. AS FOR THE HEAT...TOMORROW/S TEMPERATURES SHOULD REACH THE LOW TO MID 80S STATEWIDE...EXCEPT FOR MAYBE THE UPPER 70S IN SOME LOCALES IN THE OZARKS. THE UPPER RIDGE RESPONSIBLE FOR THIS WARM UP WILL STRENGTHEN SIGNIFICANTLY ON SUNDAY. TEMPERATURES ON SUNDAY WILL BE IN AT LEAST THE MID 80S STATEWIDE...WITH SEVERAL LOCATIONS APPROACHING 90. HAVE ONCE AGAIN KEPT TEMPS SHY OF 90...BUT WOULD NOT BE SURPRISED TO SEE SOME AREAS IN THE THE WESTERN AND NORTHWESTERN PARTS OF THE STATE...ESPECIALLY IN THE ARKANSAS RIVER VALLEY WEST OF RUSSELLVILLE...TO HIT 90. IF LITTLE ROCK HITS 90 DEGREES...IT WILL NOT SET A RECORD FOR THE EARLIEST 90 DEGREE DAY...BUT IT WILL TIE FOR 3RD PLACE. EVEN STILL...IT WILL CERTAINLY BE AN IMPRESSIVE WARM STRETCH. MORE THAN LIKELY...THE YAY/NAY DECISION ON GOING FOR 90 DEGREES ON SUNDAY WILL NOT BE MADE UNTIL THE AFTERNOON PACKAGE TOMORROW. ATTENTION THEN TURNS TO THE POTENTIAL FOR SEVERE WEATHER ON MONDAY/TUESDAY. THE STRONG RIDGE RESPONSIBLE FOR SUNDAY/S WARM WEATHER WILL BEGIN TO SHIFT EAST SUNDAY INTO MONDAY AS A STRONG UPPER TROUGH MOVES THROUGH THE ROCKIES. THIS TROUGH EVENTUALLY CUTS OFF INTO A CLOSED LOW OVER THE TX PANHANDLE BY MONDAY AFTERNOON. FROM THERE IT WILL BE A VERY SLOW JOG TO THE EAST...LIKELY NOT MOVING THROUGH THE FORECAST AREA UNTIL TUE/WED IN THE LONG TERM PERIOD. THERE REMAINS A DECENT AMOUNT OF DIFFERENCES AMONGST NUMERICAL MODELS. IN GENERAL THOUGH...A SURFACE LOW ASSOC WITH THE CLOSED LOW SHOULD APPROACH THE STATE FROM THE WEST MON AFTERNOON. MUCH OF MONDAY SHOULD BE DRY...BUT PRECIP CHANCES WILL INCREASE MON AFTERNOON AND ESPECIALLY MON NIGHT. THIS PATTERN SHOULD SUPPORT SOME SHOWERS AND THUNDERSTORMS OUT AHEAD OF THE UPPER LOW...WHICH WILL MOVE INTO THE WRN PARTS OF THE FORECAST AREA MON EVENING. THERE APPEARS TO BE ENOUGH INSTABILITY AND WIND SHEAR PRESENT TO SUPPORT SOME STRONGER STORMS...INCLUDING SOME POTENTIALLY SEVERE STORMS. HOWEVER...AGAIN...THERE ARE ENOUGH UNCERTAINTIES TO NOT GET TOO EXCITED ABOUT THIS SYSTEM YET. FOR INSTANCE...MODELS ARE NOTORIOUS FOR MOVING THESE UPPER LOWS EAST TOO QUICKLY...SO THE TIMING COULD END UP SUCH THAT THE INITIAL STORMS/PRECIP COMES IN EARLY TUE MORNING...WHICH WOULD LESSEN THE SEVERE POTENTIAL. ALL IN ALL...IT CERTAINLY IS A SYSTEM WORTH PAYING ATTENTION TO FOR THE TIME BEING...BUT NOT ONE WORTH GETTING OVERLY ANXIOUS ABOUT YET. && .LONG TERM...TUESDAY THROUGH FRIDAY THE LONG TERM PERIOD BEGINS WITH A STRONG UPPER LOW PRESSURE SYSTEM OVER OKLAHOMA. THIS UPPER LOW WILL MOVE OVER NORTH ARKANSAS TUESDAY NIGHT AND WEDNESDAY. THIS UPPER LOW WILL MOVE INTO WESTERN TENNESSEE WEDNESDAY NIGHT AS A RIDGE BUILDS IN THE PLAINS AND A TROUGH ENTERS THE WEST COAST. THIS UPPER RIDGE WILL BE OVER ARKANSAS THURSDAY AND FRIDAY. GFS IS THE MOST CONSISTENT OF MODELS AND WILL STAY CLOSE TO THAT. A COLD FRONT WILL BE IN EASTERN OKLAHOMA TUESDAY MORNING. SHOWERS AND THUNDERSTORMS SHOULD BE ONGOING TUESDAY MORNING BUT DECREASING FROM WEST TO EAST DURING THE DAY. THERE WILL BE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS WHEN THE UPPER LOW MOVES THROUGH ARKANSAS WEDNESDAY. HIGH PRESSURE AND DRY AIR RETURN FOR THURSDAY AND FRIDAY. ABOVE NORMAL TEMPERATURES ARE EXPECTED TUESDAY...THEN BACK TO NORMAL VALUES FOR THE REST OF THE PERIOD...BEHIND THE COLD FRONT. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 58 83 61 86 / 20 20 10 10 CAMDEN AR 61 84 63 86 / 20 20 10 10 HARRISON AR 58 82 61 86 / 20 20 10 10 HOT SPRINGS AR 61 83 62 86 / 20 20 10 10 LITTLE ROCK AR 61 84 63 87 / 20 20 10 10 MONTICELLO AR 63 83 64 86 / 20 20 10 10 MOUNT IDA AR 60 82 62 85 / 20 20 10 10 MOUNTAIN HOME AR 58 83 61 87 / 20 20 10 10 NEWPORT AR 60 82 62 85 / 20 20 10 10 PINE BLUFF AR 62 83 63 86 / 20 20 10 10 RUSSELLVILLE AR 58 84 61 88 / 20 20 10 10 SEARCY AR 59 83 62 85 / 20 20 10 10 STUTTGART AR 62 83 63 86 / 20 20 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...64 / LONG TERM...51
Hazardous weather outlook, Mar 30, 9:47 AM CDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 947 AM CDT FRI MAR 30 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-311000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 947 AM CDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS WILL TAPER OFF IN SOUTHEAST ARKANSAS BY EARLY THIS AFTERNOON. A WEAK COLD FRONT WILL MOVE THROUGH THE STATE TONIGHT AND BRING SMALL CHANCES OF SHOWERS AGAIN OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER WEAK SYSTEM WILL MOVE THROUGH THE REGION SATURDAY...WITH SMALL RAIN CHANCES REMAINING IN THE FORECAST. A MUCH LARGER STORM SYSTEM WILL DEVELOP IN THE SOUTHERN PLAINS FOR THE BEGINNING OF NEXT WEEK. THIS SYSTEM WILL BRING A COLD FRONT TOWARDS THE REGION MONDAY NIGHT INTO TUESDAY. WHILE THE SYSTEM IS SEVERAL DAYS AWAY...THERE WILL BE AT LEAST SMALL CHANCES FOR THUNDERSTORMS...AND IT APPEARS SOME STORMS COULD BE STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE WEEKEND. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58/51
In the hours before
Special weather statement, Mar 30, 4:11 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 411 PM CDT FRI MAR 30 2012 ARZ003-012-302155- BOONE AR-NEWTON AR- 411 PM CDT FRI MAR 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BOONE AND NORTHERN NEWTON COUNTIES UNTIL 500 PM CDT... AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FODDERSTOCK MTN...OR 7 MILES NORTHEAST OF JASPER...MOVING EAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... JASPER... VALLEY SPRINGS... PRUITT... PIERCETOWN... OLVEY... ERBIE... CARVER... MT SHERMAN... MARBLE FALLS... HASTY... GAITHER... BELLEFONTE... THE BASIN... SULPHUR MTN... SHIRLEY MTN... PILOT MTN... MUTTON POINT... HILL TOP... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3625 9293 3594 9302 3602 9329 3618 9325 TIME...MOT...LOC 2111Z 277DEG 6KT 3609 9312 227
Special weather statement, Mar 30, 4:53 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
453 PM CDT FRI MAR 30 2012
ARZ003-012-013-302240-
BOONE AR-NEWTON AR-SEARCY AR-
453 PM CDT FRI MAR 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOONE...NORTHWESTERN
SEARCY AND NORTHEASTERN NEWTON COUNTIES UNTIL 545 PM CDT...
AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CARVER...OR 8 MILES EAST OF JASPER...MOVING
SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
JASPER... WESTERN GROVE... VALLEY SPRINGS...
SAINT JOE... PRUITT... POINT PETER...
PIERCETOWN... EULA... DUGGER...
DUFF... CARVER... VENDOR...
MT JUDEA... PINDALL... HASTY...
WOOLUM REC AREA... TYLER BEND... SULPHUR MTN...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3607 9284 3600 9271 3581 9300 3601 9326
3617 9297
TIME...MOT...LOC 2154Z 310DEG 14KT 3600 9303
227The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 4:11 PM CDT | Special Weather Statement | LZK | Newton | 44 min |
| Mar 30, 4:53 PM CDT | Special Weather Statement | LZK | Newton | 47 min |
| Mar 30, 5:26 PM CDT | Special Weather Statement | LZK | Marion | 44 min |
| Mar 30, 5:33 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Searcy | 42 min |
| Mar 30, 5:52 PM CDT | Special Weather Statement | LZK | Searcy | 48 min |
| Mar 30, 6:00 PM CDT | Special Weather Statement | LZK | Searcy | 45 min |
| Mar 30, 6:06 PM CDT | Severe Thunderstorm Warning | LZK | Marion, Searcy | 24 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.